Journal Article

Constrained Indirect Estimation

Giorgio Calzolari, Gabriele Fiorentini and Enrique Sentana

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 71, issue 4, pages 945-973
Published in print October 2004 | ISSN: 0034-6527
Published online October 2004 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/0034-6527.00310
Constrained Indirect Estimation

More Like This

Show all results sharing these subjects:

  • Econometric and Statistical Methods and Methodology: General
  • Single Equation Models; Single Variables

GO

Show Summary Details

Preview

We develop generalized indirect estimation procedures that handle equality and inequality constraints on the auxiliary model parameters by extracting information from the relevant multipliers, and compare their asymptotic efficiency to maximum likelihood. We also show that, regardless of the validity of the restrictions, the asymptotic efficiency of such estimators can never decrease by explicitly considering the multipliers associated with additional equality constraints. Furthermore, we discuss the variety of effects on efficiency that can result from imposing constraints on a previously unrestricted model. As an example, we consider a stochastic volatility process estimated through a garch model with Gaussian or t distributed errors.

Keywords: C13; C22

Journal Article.  12277 words.  Illustrated.

Subjects: Econometric and Statistical Methods and Methodology: General ; Single Equation Models; Single Variables

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.